Alert archive / Iowa / River Flood Warnings in 2007
River Flood Warning 31, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Oct 14, 2007, 2:05 PM CDT for Madison County, Warren County, Iowa. It took effect at Oct 14, 2007, 6:02 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2007, 2:05 PM CDT (19:05 UTC)
- In effect from
- Oct 14, 2007, 6:02 PM CDT
- Expired
- Oct 15, 2007, 9:55 AM CDT
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 45 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle River near Indianola (IDNI4). The gauge peaked at 20.19 ft at Oct 14, 2007, 6:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 23 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05486490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 141905 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 205 PM CDT SUN OCT 14 2007 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE MIDDLE RIVER... .MODERATE TO HEAVY RAIN FROM 1 TO 3 INCHES HAS ACCUMULATED ACROSS CENTRAL IOWA...LEADING TO THE POSSIBILITY OF RISING RIVERS AND STREAMS THROUGH MID WEEK... IAC121-181-151905- /O.NEW.KDMX.FL.W.0031.071014T2302Z-071017T0206Z/ /IDNI4.1.ER.071014T2302Z.071015T1200Z.071016T0206Z.NO/ 205 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE RIVER AT INDIANOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 1:00 PM SUNDAY THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY EARLY EVENING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY NIGHT. HOWEVER...ADDITIONAL RAIN IS ANTICIPATED ACROSS CENTRAL IOWA THROUGH TUESDAY MORNING...WHICH MAY LEAD TO FURTHER FLOODING OF THE RIVER. $$
3 follow-up statements
000 WGUS83 KDMX 150221 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 921 PM CDT SUN OCT 14 2007 ...A FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER... IAC121-181-160221- /O.EXT.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/ /IDNI4.2.ER.071014T1910Z.071016T0000Z.071017T0325Z.NO/ 921 PM CDT SUN OCT 14 2007 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER AT INDIANOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8:00 PM SUNDAY THE STAGE WAS 20.1 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE MIDNIGHT. $$
000 WGUS83 KDMX 150944 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 444 AM CDT MON OCT 15 2007 ...A FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER...EAST FORK DES MOINES RIVER...EAST NISHNABOTNA RIVER...MIDDLE RIVER...NORTH RACCOON RIVER...NORTH RIVER...SOUTH SKUNK RIVER...WEST FORK DES MOINES RIVER...WINNEBAGO RIVER... IAC015-079-187-160944- /O.CON.KDMX.FL.W.0033.071016T0000Z-000000T0000Z/ /STRI4.2.ER.071016T0000Z.071017T1800Z.000000T0000Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 11.4 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO NEAR 18.4 FEET BY WEDNESDAY EARLY AFTERNOON. $$ IAC049-160943- /O.EXT.KDMX.FL.W.0037.071015T2256Z-000000T0000Z/ /PROI4.2.ER.071015T2256Z.071018T1200Z.000000T0000Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 9.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 19.8 FEET BY THURSDAY MORNING. $$ IAC121-181-160943- /O.CON.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/ /IDNI4.2.ER.071014T1910Z.071015T0200Z.071017T0325Z.NR/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER AT INDIANOLA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 21.6 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.7 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY NIGHT. $$ IAC091-109-160943- /O.CON.KDMX.FL.W.0034.071016T0600Z-000000T0000Z/ /AGNI4.1.ER.071016T0600Z.071018T0000Z.000000T0000Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER AT ALGONA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND CONTINUE TO RISE TO NEAR 15.5 FEET BY WEDNESDAY EVENING. $$ IAC091-160943- /O.CON.KDMX.FL.W.0035.071016T0730Z-000000T0000Z/ /HBTI4.1.ER.071016T0730Z.071017T1800Z.000000T0000Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:15 AM MONDAY THE STAGE WAS 6.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TUESDAY AND CONTINUE TO RISE TO NEAR 8.9 FEET BY WEDNESDAY EARLY AFTERNOON. $$ IAC121-181-160943- /O.EXT.KDMX.FL.W.0036.071015T1738Z-071019T1320Z/ /NRWI4.1.ER.071015T1738Z.071017T0000Z.071018T1320Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT NORWALK. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 20.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. $$ IAC033-067-195-160943- /O.CON.KDMX.FL.W.0038.071015T2217Z-071019T2100Z/ /MCWI4.1.ER.071015T2217Z.071016T1800Z.071018T2100Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE WINNEBAGO RIVER AT MASON CITY. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 4.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 8.2 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. $$ IAC123-160943- /O.EXT.KDMX.FL.W.0032.071015T0941Z-071020T0325Z/ /OOAI4.1.ER.071015T0707Z.071017T0000Z.071019T0325Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE SOUTH SKUNK RIVER AT OSKALOOSA. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:30 AM MONDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE MIDNIGHT. $$ IAC029-160943- /O.EXT.KDMX.FL.W.0039.071015T1344Z-071016T1907Z/ /ATCI4.1.ER.071015T1344Z.071015T1800Z.071015T1907Z.NO/ 444 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE EAST NISHNABOTNA RIVER AT ATLANTIC. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 4:30 AM MONDAY THE STAGE WAS 16.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 17.6 FEET BY MONDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY AFTERNOON. $$
000 WGUS83 KDMX 151455 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 955 AM CDT MON OCT 15 2007 ...THE FLOOD WARNING FOR THE MIDDLE RIVER...NORTH RACCOON RIVER... NORTH RIVER...WEST FORK DES MOINES RIVER...WINNEBAGO RIVER HAS BEEN CANCELLED... IAC091-151525- /O.CAN.KDMX.FL.W.0035.000000T0000Z-071015T1455Z/ /HBTI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT. * AT 9 AM MONDAY THE STAGE WAS 6.5 FEET. * FLOOD STAGE IS 8.0 FEET. * THE RIVER IS FORECAST TO CREST NEAR 7.5 FEET BY WEDNESDAY AFTERNOON. $$ IAC049-151525- /O.CAN.KDMX.FL.W.0037.000000T0000Z-071015T1455Z/ /PROI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTH RACCOON RIVER NEAR PERRY. * AT 9 AM MONDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 15.0 FEET. * THE RIVER IS FORECAST TO CREST NEAR 14.3 FEET BY TUESDAY EVENING. $$ IAC121-181-151525- /O.CAN.KDMX.FL.W.0036.000000T0000Z-071019T1320Z/ /NRWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE NORTH RIVER AT NORWALK. * AT 9 AM MONDAY THE STAGE WAS 16.1 FEET. * FLOOD STAGE IS 18.0 FEET. * THE RIVER IS FORECAST TO CREST NEAR 17.8 FEET BY TUESDAY MORNING. $$ IAC121-181-151525- /O.CAN.KDMX.FL.W.0031.000000T0000Z-071018T0325Z/ /IDNI4.2.ER.071014T1910Z.071015T0200Z.071015T1327Z.NR/ 955 AM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE MIDDLE RIVER AT INDIANOLA. * AT 9 AM MONDAY THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 19.0 FEET. THE RIVER FELL BELOW FLOOD STAGE AT 8 AM MONDAY. $$ IAC033-067-195-151525- /O.CAN.KDMX.FL.W.0038.000000T0000Z-071019T2100Z/ /MCWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 955 AM CDT MON OCT 15 2007 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE WINNEBAGO RIVER AT MASON CITY. * AT 4 AM MONDAY THE STAGE WAS 4.9 FEET. * FLOOD STAGE IS 7.0 FEET. * THE RIVER IS FORECAST TO CREST NEAR 6.3 FEET BY TUESDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Oct 14, 12:57 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Oct 14, 12:57 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1257 PM CDT SUN OCT 14 2007 .UPDATED FOR THE 18Z AVIATION DISCUSSION... .SYNOPSIS... ROCKIES LG WV TROUGH NOW HAVING LARGE INFLUENCE ON MIDWEST WX. 110KT SPEED MAX ROUNDING BOTTOM WITH MATURE DEF ZN FROM LOW ACROSS SD/SRN MN. SUBTLE SHRT WVS TRAVERSING ACTIVE SWLY FLOW AIDING MCS WITH WIDESPREAD QG FORCING AND UVM OVER MUCH OF MO RIVER VALLEY. MORE SIGNIFICANT SHRT WV ALSO GETTING READY TO EJECT OUT OF TROUGH BASE. CONVECTION LINES UP FAIRLY WELL WITH H85/H7 THETA-E ADVECTION AND SW-NE FRONTOGENETICAL FORCING AXIS. MUCAPES AND NEGATIVE H7/H5 THETA-E LAPSE RATES PUSHING NEWD INTO IA ALONG WITH DEEP SHEAR GRADIENT SO STORMS MAY BEGIN PRODUCING HAIL MUCH LIKE TOWARD OMA. 07Z SFC ANLYS PLACES PARENT LOW OVER OK PANHANDLE WITH SECONDARY WV ALONG KS/NE BORDER. WRMFNT ALSO TRYING TO DEVELOP FROM NRN LOW ACROSS SRN MO WITH INVERTED TROUGH SHOWING ITS HAND INTO SIOUXLAND AREA. && .DISCUSSION... PRIMARY EFFORT OBVIOUSLY DEVOTED TO IMPENDING SIGNIFICANT RAIN EVENT. NOT A QUESTION OF IF...BUT WHERE. AFOREMENTIONED FORCING MECHANISMS WILL CONTINUE TO PUSH MCS ACROSS IA TODAY WITH REDEVELOPMENT EXPECTED AGAIN LATER TODAY. ALL 00Z MODELS OUTSIDE OF ECMWF NOW FAVORING MORE NLY SOLUTION. MODEL CONSENSUS WILL BE FAVORED THIS MORNING...BUT DO HAVE SOME RESERVATIONS. GFS DOES CONTAIN CONVECTIVE FEEDBACK AT TIMES BUT DOES NOT SEEM TO CONTAMINATE THE OVERALL FORECAST MUCH...AND ANYTIME THE NAM IS IN AGREEMENT IN THE LATER PERIODS RAISES SOME EYEBROWS. CONSENSUS HAS OLD SD/MN DEF ZN FADING OUT WITH ANOTHER CYCLE DEVELOPING LATER TODAY AS SHRT WV PULLS OUT OF TROUGH INTO MO VALLEY. DEF ZN AND STRONG BAND OF THETA-E ADVECTION AND FRONTOGENETICAL FORCING WILL SETUP SOMEWHERE FROM NRN NE INTO NWRN IA OR SRN MN. HAVE CONTINUED TRENDS OF PREVIOUS FORECAST WITH CATEGORICAL POPS IN MANY LOCATIONS TODAY AND NRN/WRN SECTIONS TONIGHT. MODELS HAVE BEEN EMPHATIC TO SUGGEST DRY SLOT PUNCHING INTO ERN IA SO HAVE REDUCED POPS SOMEWHAT E. LAST LOBE OF FORCING ROTATES AROUND LOW MON WITH CAT POPS LINGERING E...AND CHANCES STILL INTO TUE ALTHOUGH WORST SHOULD BE OVER BY THAT TIME. NEXT SYS SHOULD COME ONSHORE LATE MON AND REACH MIDWEST QUICKLY ON HEELS OF THIS SYS WED. GFS/ECMWF BOTH SUGGEST PCPN REACHING WRN SECTIONS WED AND ENTIRE FCST AREA WED NIGHT SO HAVE RAISED POPS ACCORDINGLY BUT NO CHANGES BEYOND THAT. MAY SEE QUITE A TEMP SPREAD TODAY NEARLY 20 DEGREES FROM NW-SE AS WRMFNT TRIES TO CROSS MO BORDER. THUS RESULTED IN AT OR BELOW COOLEST GUIDANCE NW...AND AT OR ABOVE WARMEST SE. BUFR SOUNDINGS DO NOT SUGGEST MUCH WARMING POTENTIAL MON SO TOWARD OR BELOW COOLEST GUIDANCE. THIS SEEMS TO BE ESPECIALLY TRUE TUE SO UNDERCUT COOLER NAM MOS BY A CATEGORY IN SEVERAL LOCATIONS. GENERALLY FOLLOWED A BLEND FOR MINS. && .HYDROLOGY... HYDRO CONCERNS STILL AN ISSUE WITH FLOOD WATCH BEING CONSIDERED. QUESTION WAS WHERE. WAS HOPING 03Z SREF WOULD PROVIDE SOME CONFIDENCE...BUT IT HAS NOT SUGGESTING HIGHEST AMOUNTS TO OUR NORTH. 00Z NAM/GFS/GEFS PAINTED NWRN IA IN THREAT WHILE WHAT APPEARS TO BE OUTLIER BUT TYPICALLY RELIABLE ECMWF FARTHER SOUTH. QPF GRIDS REFLECT 2-4 INCHES NW WHICH IS IN LINE WITH MODEL CONSENSUS...AND QUICK LOOK AT 06Z NAM NOW EVEN SHOWS 5+ INCH AMOUNTS BY MON EVE NRN PORTIONS...HOWEVER 06Z GFS SUGGESTS 2-3 INCH MAX NOW TOWARD SIOUXLAND AREA. WITH HIGH CONFIDENCE IN HEAVY RAIN BUT STILL UNSURE ON EXACT LOCATION TO TARGET WILL HOLD OFF ON WATCH BUT CERTAINLY MONITOR CLOSELY AND CONTINUE TO HIT HARD IN HWO. && .AVIATION...14/18Z PRIMARY CONCERNS REMAIN APPROACHING LOW PRESSURE SYSTEM AND THE LOW CEILINGS AND REDUCED VISIBILITIES ASSOCIATED WITH THE SYSTEM. THE PRIMARY FOCUS OF THE SYSTEM THROUGH 18Z MONDAY WILL BE OVER FOD AND MCW AS A DRY SLOT WORKS NORTH INTO THE SOUTHEASTERN TERMINALS INCLUDING DSM/OTM AND POSSIBLE ALO. IFR AND AREAS OF LIFR CONDITIONS EXPECTED OVER NORTH CENTRAL AND NORTHWEST IOWA THROUGH MUCH OF THE PERIOD. IN ADDITION SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER THIS AREA THIS EVENING AND PERSIST THROUGH THE PERIOD. ONCE THE CURRENT ACTIVITY PASSES NORTH OF DSM...DSM AND OTM WILL HAVE A PROLONGED BREAK WITH CONDITIONS BECOMING MVFR AND SOME VFR THROUGH 09Z AT WHICH TIME CONDITIONS WILL DETERIORATE. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DONAVON LONG/SHORT TERM...BSS/MJA
Hazardous weather outlook, Oct 14, 5:23 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 523 AM CDT SUN OCT 14 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-151100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 523 AM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NIGHTTIME HOURS. SOME OF THE SHOWERS AND STORMS MAY PRODUCE MODERATE TO LOCALLY HEAVY RAINS. RAINFALL AMOUNTS FROM ONE TO THREE INCHES ARE POSSIBLE BY DAYBREAK MONDAY OVER THE NORTHWEST HALF OF THE STATE WHICH MAY PRODUCE PONDING WATER ON ROADS AND RISES IN SMALL STREAMS AND CREEKS. ALTHOUGH HEAVY RAIN IS THE MORE PREDOMINATE THREAT...A FEW STORMS MAY ALSO PRODUCE UP TO PENNY SIZED HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO MONDAY BEFORE DIMINISHING BY TUESDAY. THE POTENTIAL FOR MODERATE TO LOCALLY HEAVY RAINS WILL CONTINUE WITH STORM TOTAL RAINFALL AMOUNTS ANYWHERE FROM TWO TO FOUR INCHES POSSIBLE OVER THE NORTHWEST THIRD OF THE STATE BY. IF RAINFALLS OF THIS MAGNITUDE MATERIALIZE...MINOR FLOODING MAY OCCUR ALONG PORTIONS OF THE UPPER DES MOINES RIVER BASIN NEAR ALGONA...HUMBOLDT AND STRATFORD. PONDING WATER AND RISES IN SMALLER STREAMS MAY ALSO OCCUR. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS COULD PRODUCE UP TO DIME SIZED HAIL. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST LATE WEDNESDAY AND WEDNESDAY NIGHT. THE POTENTIAL FOR SEVERE WEATHER APPEARS TO BE MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...HOWEVER REPORTS OF HEAVY RAINFALL AND FLOODING ARE ALWAYS APPRECIATED AND ENCOURAGED. SMALL
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:43 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 47 min |
| Oct 14, 3:35 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 29 more | 12 hr |
| Oct 14, 6:56 PM CDT | Flash Flood Warning | DMX | Cass | 6 hr |
Nearby
River Flood Warnings in Iowa, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.